MAUDE Adverse Event Report: WALDEMAR LINK GMBH & CO.KG ENDO-MODEL SL KNEE JOINT PROSTHESIS; CONNECTION COMPONENTROTATIONAL VERSION,MEDIUM

WALDEMAR LINK GMBH & CO.KG ENDO-MODEL SL KNEE JOINT PROSTHESIS; CONNECTION COMPONENTROTATIONAL VERSION,MEDIUM
Model Number 16-2840/05
Medical Device Problem Codes Positioning Failure (1158); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
The case had proceeded according to the plan delivered by custom link and implants (see usage stickers below) had been cemented in place with the hinge component still to be inserted in the tibia and engaged within the femur.As per the technique dr h.Placed the hinge component (16-2840/05 (b)(6) into the tibia and fitted the polyethylene anti-luxation component.Access was difficult due to the tightness of the extensor mechanism (too tight to evert the patella as per standard tka practice so it was retracted laterally instead).It was also not possible to have the leg flexed more than 90° during implantation either.This resulted with limited space and it was very difficult to locate the hinge component into the intra-condylar slot of the femur.During this process of trying to locate the hinge the securing sleeve was rotated out of its locked position by the patella and the locating axis and spring all came apart.Fortuitously the pieces were contained within the wound and the components able to be put back together.When the hinge was able to be located into place the locking screw could not be driven forward into position.Dr h.Backed the locking screw out and upon inspection said it was damaged and looked like it had been cross threaded.Without having a second rotating hinge component available a fixed hinge was opened to retrieve the locking screw from it (dr h.Did not wish to try and remove the engaged rotating hinge to replace with the fixed hinge).This was screwed in but was very tight and would not seat all the way.With some effort it was inserted deep enough so that it did not impinge against the femur during range of motion trials.This process of locating the hinge caused the surgery time to be lengthened by approximately 30-45min.In the short term it has not affected the patient, dr h.Reported that he was in good condition the following morning.[customer].
 
Additional Manufacturer Narrative
This is the final supplemental report, the complaint is closed.
 
Event or Problem Description
The case had proceeded according to the plan delivered by customlink and implants (see usage stickers below) had been cemented in place with the hinge component still to be inserted in the tibia and engaged within the femur.As per the technique dr h.Placed the hinge component (16-2840/05 sn (b)(6) into the tibia and fitted the polyethylene anti-luxation component.Access was difficult due to the tightness of the extensor mechanism (too tight to evert the patella as per standard tka practice so it was retracted laterally instead).It was also not possible to have the leg flexed more than 90° during implantation either.This resulted with limited space and it was very difficult to locate the hinge component into the intra-condylar slot of the femur.During this process of trying to locate the hinge the securing sleeve was rotated out of its locked position by the patella and the locating axis and spring all came apart.Fortuitously the pieces were contained within the wound and the components able to be put back together.When the hinge was able to be located into place the locking screw could not be driven forward into position.Dr (b)(6).Backed the locking screw out and upon inspection said it was damaged and looked like it had been cross threaded.Without having a second rotating hinge component available a fixed hinge was opened to retrieve the locking screw from it (dr (b)(6).Did not wish to try and remove the engaged rotating hinge to replace with the fixed hinge).This was screwed in but was very tight and would not seat all the way.With some effort it was inserted deep enough so that it did not impinge against the femur during range of motion trials.This process of locating the hinge caused the surgery time to be lengthened by approximately 30-45min.In the short term it has not affected the patient, dr h.Reported that he was in good condition the following morning.[customer].

Brand Name
ENDO-MODEL SL KNEE JOINT PROSTHESIS
Common Device Name
CONNECTION COMPONENTROTATIONAL VERSION,MEDIUM
Manufacturer (Section D)
WALDEMAR LINK GMBH & CO.KG
barkhausenweg 10
hamburg, 22339
GM  22339
Manufacturer Contact
annerike tizia hucklenbroch
barkhausenweg 10
hamburg, 22339
GM   22339
MDR Report Key19558632
Report Number3004371426-2024-00049
Device Sequence Number14655644
Product Code KRO
UDI-Device Identifier04026575359240
UDI-Public04026575359240
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K151008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16-2840/05
Device Catalogue Number16-2840/05
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer05/23/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale